# SDR ABXA000296

- Difficulty date: June 7, 2000
- Submitted: June 12, 2000
- Operation: Air carrier
- Aircraft: N822AX
- Make and model: Doug DC-8-63
- Aircraft serial: 46079
- Aircraft time: 69,798 hours, 22,249 cycles
- Engine: Pwa JT3D3B
- Engine time: 175 hours, 73 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Relief Valve
- Part number: 799606
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

WITH THROTTLE AT IDLE NR 3 ENG OIL PRESSURE LIGHT CAME ON WITH PRESSURE INDICATING 32 PSI.  POWER BROUGHT BACK UP TO 80 PERCENT N2 OIL PRESSURE WENT TO 55 PSI.  THEN DROPPED TO 50 PSI WITH NO CHANGE IN THROTTLE SETTING.  THROTTLE BROUGHT BACK TO IDLE PRESSURE REMAINED AT 40 PSI AND THEN DROPPED TO BELOW 35 PSI.  ENGINE SECURED AT 0530 Z.  REMOVED OLD STYLE OIL PRESSURE RELIEF VALVE AND INSTALLED NEW STYLE OIL PRESSURE RELIEF VALVE, (P/N 779606), INSTALLED DIRECT READING GAUGE.  RAN ENGINE, BOTH GAUGES READ WITHIN 1/2 PSI OF EACH OTHER.  OIL PRESSURE WITHIN LIMITS.  NO LEAKS NOTED.  OPS CHECKED GOOD IAW P&W 72-61-6.
